Florida, 2021Damaging Wind in Florida, August 14, 2021
August 14, 2021 · NWS TBW · 1 event in 1 county or zone
Afternoon thunderstorms produced minor damage to a carport attached to a mobile home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms produced minor damage to a carport attached to a mobile home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 14, 1:55 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 14, 1:55 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
255 PM EDT Sat Aug 14 2021
...Remnants of Fred continues tracking north over the Gulf...
...Hazardous Marine Conditions...
...Heavy Rain Across Southwest FL...
.DISCUSSION...
What is left of Fred is off the coast of Cuba...see National
Hurricane Center forecasts for details and updates...and is expected
to re-form as it tracks north. Fred will dominate the area during
the rest of the weekend. Bands of gusty winds and heavy showers
rotating around Fred will be sweeping across. Impacts will be
primarily marine/coastal and heavy rainfall. A small craft advisory
or exercise caution is in effect on most of the waters. The highest
rainfall is expected across the southern counties...which has
received considerable rainfall over the past couple of weeks or so.
Therefore a flood watch will run though this Sun evening down there.
In addition...while Fred is well to the west there will still be a
marginal tornado threat for the next couple of days. Finally...the
winds will be turning to south or southwest with a risk of rip
currents Sun.
Mon through Sat: Deep layer ridging...centered off the eastern
seaboard...builds southwestward across FL and the Gulf of Mexico
then pivots to the north during the last half of the week.
Tropical Storm Graces...see National Hurricane Center forecasts
for details and updates...will be approaching FL late in the week
and perhaps reaching portions of the state during the weekend.
Moisture will be adequate for showers and
thunderstorms...numerous at times. winds may be increasing as
Grave approaches.
&&
.AVIATION...
15/18Z-16/18Z. Band of showers with a few TSRA/CB will sweep
across the terminals through this evening with LCL MVFR/IFR and
gusty winds. Convection diminishes over night but does not
completely end. Anticipate TSRA/CB AFT 16/12Z.
&&
.MARINE...
The remnants of Fred off the coast of Cuba will track north over
the Gulf during the rest of the weekend and may re-form...keeping
robust winds across most of the waters with advisory/caution
conditions into Sun. High pressure builds in Mon with diminishing
winds and seas. However these may be on the increase as tropical
system Grace approaches toward the end of the week. Please see
National Hurricane Center forecasts for details and updates on
both Fred and Grace.
&&
.FIRE WEATHER...
Abundant tropical moisture result in showers/thunderstorms and
preclude any low RH concerns.
&&
.Preliminary Point Temps/PoPs...
TPA 77 88 78 91 / 40 50 40 70
FMY 76 86 76 92 / 40 60 30 60
GIF 76 87 77 90 / 40 40 10 80
SRQ 76 86 76 89 / 30 60 40 60
BKV 73 87 73 90 / 30 50 30 80
SPG 78 86 78 89 / 30 50 40 70
&&
Sea Breeze Thunderstorm Regime For Today: 3
Sea Breeze Thunderstorm Regime For Tomorrow: 7
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from Sunday morning through Monday morning
for Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Flood Watch until midnight EDT tonight for Coastal Charlotte-
Coastal Lee-Coastal Sarasota-Inland Charlotte-Inland Lee-
Inland Sarasota.
Gulf waters...Small Craft Advisory until 8 AM EDT Monday for Coastal waters
from Englewood to Tarpon Springs FL out 20 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM.
Small Craft Advisory until 5 PM EDT this afternoon for Charlotte
Harbor and Pine Island Sound.
Small Craft Advisory from 8 AM Sunday to 8 AM EDT Monday for
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Waters from Tarpon Springs to Suwannee River FL out
20 to 60 NM.
Small Craft Advisory until midnight EDT Sunday night for Coastal
waters from Bonita Beach to Englewood FL out 20 NM-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM.
&&
09/RKRIn the hours before
Special weather statement, Aug 14, 12:01 PM EST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
101 PM EDT Sat Aug 14 2021
FLZ162-165-262-265-141745-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
101 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of southeastern
Charlotte and Lee Counties through 145 PM EDT...
At 101 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Felda to 8 miles west of Big Corkscrew
Island to Golden Gate. Movement was northwest at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, Lehigh Acres, East Dunbar,
Matlacha, Palmona Park, Southwest Florida Airport, Harlem Heights,
Lochmoor Waterway Estates, Babcock Webb Wma, Iona, Cypress Lake, Pine
Island Center, San Carlos Park, McGregor, Pine Manor, Charleston
Park, Lovers Key State Park and Matlacha Isles-Matlacha Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2632 8186 2644 8223 2647 8225 2671 8219
2692 8175 2678 8157 2642 8156 2642 8166
2632 8166
TIME...MOT...LOC 1701Z 124DEG 30KT 2654 8139 2639 8166 2619 8171
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThunderstorm Wind, Pasco
- When
- August 14, 3:50 PM EST
- Where
- Pasco County, 0.69 mi S of Holiday
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 28.180, -82.740
Online newspaper posted photo of damage to a carport attached to a mobile home near the intersection of Buena Vista Lane and Kemper Drive in Holiday.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Virginia, August 14, 2021$341,000 · 65 kt wind · 6 events
- Flash Flooding and Heavy Rain in New Mexico, August 14, 2021$250,000 · 4 events
- Damaging Winds and Lightning Strikes in Virginia, August 14, 2021$39,000 · 50 kt wind · 17 events
- Hail and Damaging Winds in South Carolina, August 14 to 15, 2021$47,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in North Carolina, August 14, 2021$45,000 · 60 kt wind · 10 events
- Damaging Winds in Virginia, August 14, 2021$32,000 · 60 kt wind · 7 events
- Flash Flooding in Arizona, August 14, 2021$23,000 · 4 events
- Hail in Nebraska, August 14, 20211.75 in hail · 14 events
- Flash Flood and Hail in North Carolina, August 14, 20211 in hail · 14 events
- Excessive Heat and Heat in California, August 14 to 16, 202113 events
- Hail in Nebraska, August 14, 20212.5 in hail · 13 events
- Flash Flooding and Flooding in Virginia, August 14 to 15, 202112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970728.